Patient Comments: MRI - Experience

Question:

Please share your experience with an MRI. Did you have any side effects? Sharing your experience may help others. Submit Your Comment

Comment from: Anne - Ireland , 55-64 Female (Patient) Published: August 04

I had a head and spinal MRI due to constant pain in my head, neck, shoulders, arms and lower back. The next day I had a lot more pain, as well as new pain everywhere. At one point I could hardly walk. Don't believe anyone saying there are no side effects.

Comment from: Dorrie, 55-64 (Patient) Published: May 11

I had an MRI done on 5/5/20. I have bruises on my left side belly, leg and upper arm. Plus I have more pain then I had before. And the MRI was for my right shoulder and right wrist! Wondering if the MRI caused this problem. I did not have them before.

Comment from: harrisgr, 45-54 Female (Patient) Published: January 30

I had an MRI done on my right shoulder for a rotator cuff surgery. It was an open MRI. When the system got to a certain drumming noise, I felt excruciating pain in my arm. It felt like my muscle was being torn. I told the operator I was in excruciating pain and all she could say was don’t move or we will have to start over. My next MRI was on my knee on a small machine. When it reached the same drumming sound my knee cap shook. I limped out and had my chiropractor reset my knee.

Comment from: Cheryl, 55-64 Female (Patient) Published: October 21

I had an MRI for ganglion cyst on my wrist. It was a full scan, no dye. Four days later, I still feel lightheaded and have minor nausea. Why wouldn’t they have talked about this before they released me! I guess I need to reread the information they gave me to see if that was mentioned. Thanks for your comments everyone, they were helpful!

Comment from: Phwhite19, 55-64 Female (Patient) Published: October 15

I had an MRI without contrast on my shoulder and within an hour I have a large bruise on my upper arm. It looks like someone grabbed my upper arm. My elbow is also swollen. Very weird.

Comment from: MRI OF BRAIN , 75 or over Male (Patient) Published: November 18

After my MRI, my voice has changed for worse. I was told it would be all right after 280 days, but the doctor says nothing whatsoever about it now.

Comment from: IN PAIN, 65-74 Female (Patient) Published: January 06

No problems the first time I had MRI, that was before I had surgery in L4-L5, but I need another MRI to try out a new procedure for chronic pain. Only one problem, they used hardware. Now I don’t know what I can do, my surgery was in 2008.

Comment from: Nan L, 65-74 (Patient) Published: September 17

I am a retired medical professional. I have been having memory problems, and an MRI of the brain was ordered. Results were 'normal'. Four days later, I had a stroke. It wasn't severe; no bodily dysfunctions. However, I was in ‘La-La Land' mentally. I was very confused; strange dreams, which got better each day. I'm ok now, but this was very frightening. I can't believe that there wasn't a connection.

Comment from: G. WEST, 75 or over (Patient) Published: September 13

MRI will cause claustrophobic reactions big time. They did my prostate, yet my head was still in the machine, and I panicked big time. They finally let me extend my neck to see the end of the tube, and this helped a bit. But if you are claustrophobic in any way, get sedated! There was no fast exit when I hit the panic button, and I nearly tried to scramble out of the confined tube! Why is there a covering over the head for a gastrointestinal scan! The stuff straight up was not the actual spinning machine.

Comment from: KR, 55-64 Female (Patient) Published: August 06

I had an MRI on my knee, no dye, and my chest and head were outside the machine. I have been suffering from blurry vision for a couple of hours now, post scan.

Comment from: K, 55-64 Male (Patient) Published: August 06

I had an MRI on my head, focus on my ears. I feel a little light headed after, sort of like a headache, and have mild nausea.

Comment from: Ann , 75 or over Male (Caregiver) Published: May 01

The MRI was performed in order to find out if I may have had previous TIAs (transient ischemic attacks) or strokes due to blockages in both carotid arteries. I was injected with a purple liquid before the scan. I have had an upset stomach, felt nauseated, and had diarrhea since then. I wonder if it is possible that I am having an allergic reaction to the liquid that was injected. Not sure if I should be concerned and report this, or if this is a normal reaction.

SLIDESHOW

Health Screening Tests Every Woman Needs See Slideshow
Comment from: Deborah , 65-74 Female (Patient) Published: April 17

I thought my left hand was burning at one stage during the MRI. I can’t understand why that should happen! While taking my patch off, I wonder if I could have touched my skin; or if it could be from long term use of vitamins. They said it might have been my skin on the base of my thumb touching my skin on my side.

Comment from: Mary, 45-54 Female (Patient) Published: April 02

I had MRI scan just yesterday. I was given a liquid injection almost at the end of the scan. I felt dizzy whilst lying there. At night I left numb on my left side head down to my leg. The numbest areas are my left side of my neck, eye and shoulder.

Comment from: Rosie, 35-44 Female (Patient) Published: March 26

I had a full spinal and head MRI, no contrast. I couldn't stand up or do more than shuffle immediately after, I had dizziness and was unable to focus. I had numb arms and hot sensation on my chest during the procedure. Six hours later dizziness, nausea, eyesight issues, and exhaustion. I had MRI to investigate functional neurological disorder (FND) and excruciating back pain after bronchopneumonia (12 x 30 mg codeine daily just to move).

Comment from: wright1417, 55-64 Female (Patient) Published: March 01

I had numbness in my right heel after having 3 MRIs. It was diagnosed as plantar fasciitis. It was painful again after a second set of MRIs and is still problematic daily.

Comment from: Desert Mouth Dan, 55-64 Male (Patient) Published: October 02

The MRI I had done on my neck in December 2018, fried, cracked and loosened the amalgam fillings in 4 of my molars, and the contrast dye caused swelling under my jaws for 2 days. Now my saliva glands have turned hard and my mouth is always dry. I can't whistle or even spit anymore! Hating it!

Comment from: Carol, 65-74 Female (Patient) Published: November 12

I had no side effects with MRI.